Alert archive / Missouri / Special Weather Statements in 2020
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Mar 28, 2020, 2:13 AM CDT for Atchison County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2020, 2:13 AM CDT (07:13 UTC)
- Expired
- Mar 28, 2020, 3:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Kansas City, MO
County Atchison County, MO
The radar
The Omaha radar (KOAX), 127 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
860
WWUS83 KEAX 280713
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
213 AM CDT Sat Mar 28 2020
MOZ001-002-280800-
Atchison MO-Nodaway MO-
213 AM CDT Sat Mar 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON AND NORTHWESTERN NODAWAY
COUNTIES UNTIL 300 AM CDT...
At 213 AM CDT, Doppler radar was tracking a strong thunderstorm near
Shubert, or 16 miles southwest of Tarkio, moving northeast at 55 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Tarkio, Rock Port, Fairfax, Burlington Junction, Rockport, Clearmont,
Elmo, Westboro, Watson, Indian Cave State Park and Phelps City.
This includes Interstate 29 between mile markers 99 and 119.
LAT...LON 4057 9482 4026 9542 4026 9555 4030 9556
4032 9561 4031 9566 4032 9566 4034 9562
4041 9566 4046 9564 4046 9568 4058 9554
TIME...MOT...LOC 0713Z 232DEG 49KT 4033 9566
$$
BarhamWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Mar 27, 11:43 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Mar 27, 11:43 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1143 PM CDT Fri Mar 27 2020 .Discussion... Issued at 231 PM CDT FRI MAR 27 2020 The forecast focus is for potential severe thunderstorms tonight through Saturday. Then gusty winds on Saturday and Sunday. Key Messages... 1. Another round of strong to severe thunderstorms expected from Friday evening through Saturday morning large hail, damaging winds, and an isolated tornado are possible across much of the area. Localized heavy rain may lead to isolated flash flooding. Most storms will come after dark so pay close attention to warnings and take necessary precautions especially with threat of isolated tornadoes. 3. Strong winds behind cold front on Saturday through Sunday morning. Discussion... At the surface a quasi-stationary frontal system is draped across southern Kansas into Missouri just south of the Missouri River. The upper levels feature a low over the SW US and broad ridging across the Midwest with southwesterly flow over the Plains. The upper level system will push out of the Rockies tonight. Surface low pressure will develop in SW Kansas and move northeast overnight into Saturday. A warm front will exist just south of Metro area and near the Missouri River while a dryline will form tonight in southcentral Kansas. The atmosphere will be capped through the afternoon and early evening, however a low level jet of over 50 knots will develop over SW Kansas and central Missouri with elevated convection developing south of Metro area and near the Missouri River around 10 PM to midnight. Main concern with this elevated convection is large hail up to the size of golf balls (1.75"). As surface low moves northeast overnight and tomorrow morning and upper level trof gets closer to area a few storms may form along dryline in southcentral Kansas and move northeast with MUCAPE near 2000 J/kg and effective shear of 60-70 knots and some low level helicity especially closer to warm front as winds back. Any storms that form will likely be discrete supercells with large hail, damaging winds and an isolated tornado possible. There is uncertainty on how much storms will form on dryline as various hi-res models showing nearly nothing to scattered storms. As the dryline progesses east Saturday morning overnight storms will move north and east of area, while additional storms may redevelop along dryline near or just to the east of the Metro area by late morning to mid-day and quickly move east these storms may be strong to severe with MLCAPE near 2000 and effective shear 60-80 knots with hail and damaging wind the primary threat, but an isolated tornado is still possible. Behind dryline strong southwesterly flow develops by midday Saturday with winds 40-45 mph, wind advisories may be needed. Winds will turn westerly Saturday night and will continue to be gusty. Sunday and Monday will be dry with temperatures above normal in the 60s. Next chance of precipitation is Monday evening as the next low pressure system approaches. && .Aviation...(For the 06Z TAFS through 06Z Saturday Night) Issued at 1143 PM CDT FRI MAR 27 2020 LIFR ceilings and IFR/LIFR visibilities will continue to spread across the area tonight and stick around through mid to late morning. As for storms, it is tough to pinpoint exactly where storms will develop tonight. Storm chances will increase here shortly as the warm front slowly moves north. Another increased chance for storms then comes around sunrise as another LLJ max moves into the area. Then the surface low and warm front will start lifting north in the late morning, improving conditions as it does so. By 18Z, much of the area should be VFR. The surface low will strengthen as it moves northeast through the area, making it for a windy afternoon and evening. Southwesterly winds should be sustained between 20-25 kts with gusts between 30-40 kts. After sunset, winds will start shifting to the west as the low pressure moves further to the northeast. MVFR ceilings will move in as well as this system exits the region. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Christensen Aviation...Atkins
Hazardous weather outlook, Mar 27, 5:32 AM CDT, 20 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 532 AM CDT Fri Mar 27 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281045- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 532 AM CDT Fri Mar 27 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Severe storms are possible again tonight after 9-10PM. Large hail will be the main threat, but damaging winds and a brief tornado are possible south of HWY 50. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong to severe storms are possible Saturday afternoon over northern and eastern Missouri. The main threats would be large hail and damaging winds, but an isolated tornado can not be ruled out at this point. No hazardous weather is expected Sunday through Monday with light to moderate rain pushing back into the region Tuesday morning. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Mar 27, 8:53 PM CDT, 5 hours 20 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
853 PM CDT Fri Mar 27 2020
MOZ054-280230-
Henry MO-
853 PM CDT Fri Mar 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY COUNTY UNTIL
930 PM CDT...
At 852 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lowry City, or 17 miles south of Clinton, moving northeast at 50 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Coal, Brownington, Tightwad and Truman Lake.
LAT...LON 3820 9379 3821 9382 3840 9352 3821 9353
3821 9354 3822 9356 3821 9357 3820 9356
TIME...MOT...LOC 0152Z 237DEG 45KT 3813 9382
BlairLocal storm report, Mar 27, 9:24 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
924 PM CDT FRI MAR 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 6 SSW TIGHTWAD 38.23N 93.58W
03/27/2020 E0.70 INCH HENRY MO PUBLIC
HAIL COVERED ABOUT 50% OF THE GROUND BEFORE
MELTING.
&&
SGASpecial weather statement, Mar 28, 12:52 AM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1252 AM CDT Sat Mar 28 2020
MOZ001-002-011-280630-
Atchison MO-Holt MO-Nodaway MO-
1252 AM CDT Sat Mar 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ATCHISON...NORTH CENTRAL
HOLT AND NORTHWESTERN NODAWAY COUNTIES UNTIL 130 AM CDT...
At 1252 AM CDT, Doppler radar was tracking a strong thunderstorm near
Fairfax, or 10 miles southwest of Tarkio, moving northeast at 55 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Tarkio, Fairfax, Burlington Junction, Hopkins, Clearmont, Elmo,
Westboro, Quitman, Blanchard and Corning.
This includes Interstate 29 between mile markers 94 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4057 9471 4057 9469 4018 9541 4032 9557
4058 9528
TIME...MOT...LOC 0552Z 225DEG 49KT 4031 9545
BarhamSpecial weather statement, Mar 28, 2:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
213 AM CDT Sat Mar 28 2020
MOZ001-002-280800-
Atchison MO-Nodaway MO-
213 AM CDT Sat Mar 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON AND NORTHWESTERN NODAWAY
COUNTIES UNTIL 300 AM CDT...
At 213 AM CDT, Doppler radar was tracking a strong thunderstorm near
Shubert, or 16 miles southwest of Tarkio, moving northeast at 55 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Tarkio, Rock Port, Fairfax, Burlington Junction, Rockport, Clearmont,
Elmo, Westboro, Watson, Indian Cave State Park and Phelps City.
This includes Interstate 29 between mile markers 99 and 119.
LAT...LON 4057 9482 4026 9542 4026 9555 4030 9556
4032 9561 4031 9566 4032 9566 4034 9562
4041 9566 4046 9564 4046 9568 4058 9554
TIME...MOT...LOC 0713Z 232DEG 49KT 4033 9566
BarhamThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 8:53 PM CDT | Special Weather Statement | EAX | Henry | 37 min |
| Mar 27, 9:03 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 27 min |
| Mar 28, 12:52 AM CDT | Special Weather Statement | EAX | Atchison | 38 min |
| Mar 28, 2:07 AM CDT | Dense Fog Advisory | EAX | Caldwell, Clay, Clinton, Daviess, DeKalb, Gentry and 11 more | 7 hr |
| Mar 28, 4:10 AM CDT | Wind Advisory | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 29 more | 25 hr |
| Mar 28, 6:36 AM CDT | Special Weather Statement | EAX | Bates | 39 min |
| Mar 28, 6:53 AM CDT | Special Weather Statement | EAX | Lafayette | 52 min |
| Mar 28, 7:10 AM CDT | Special Weather Statement | EAX | Johnson | 50 min |
| Mar 28, 7:15 AM CDT | Special Weather Statement | EAX | Henry | 45 min |
| Mar 28, 7:37 AM CDT | Special Weather Statement | EAX | Carroll, Lafayette, Saline | 53 min |
| Mar 28, 8:06 AM CDT | Special Weather Statement | EAX | Chariton, Howard, Randolph, Saline | 54 min |
Nearby
Special Weather Statements in Missouri, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.